Indiana, 2001

Flash Flood in Indiana, August 25, 2001

August 25, 2001 · NWS PAH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Aug 25, 2:00 AM CST, 11 hours earlier.

Area forecast discussion, Aug 25, 2:00 AM CST, 11 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
300 AM CDT SUN AUG 25 2001

MAIN FORECAST CONCERN IS TIMING THE END OF PRECIPITATION CHANCES
TODAY AND THIS EVENING. 06Z SURFACE ANALYSIS HAD LOW PRESSURE
CENTERED NEAR THE EASTERN SHORES OF LAKE MICHIGAN WITH A COLD FRONT
TRAILING SOUTHWARD TO JUST NORTH OF CHICAGO...SAINT LOUIS...AND
TULSA. LATEST SATELLITE/RADAR COMPOSITE SHOWS WIDELY SCATTERED
SHOWERS OCCURRING FROM SOUTHERN INDIANA INTO SOUTHERN MISSOURI...
WITH MORE ORGANIZED ACTIVITY WELL TO OUR SOUTHWEST. OTHERWISE...A
SCATTERING OF MID CLOUDS WAS FOUND ACROSS THE FOUR-STATE AREA.

LOOKING FORWARD...ALL MODELS HANDLE THE UPCOMING WEATHER SCENARIO
WELL AND HAVE BEEN FAIRLY CONSISTENT FROM RUN TO RUN. THE COLD FRONT
WILL TAKE ITS TIME DRIFTING SOUTHEAST ACROSS THE REGION TODAY...AS
THE MAIN UPPER-LEVEL SUPPORT SHIFTS NORTHEAST ACROSS THE GREAT LAKES
AREA. BREAKS IN THE CLOUD COVER SHOULD HELP TO FURTHER DESTABILIZE
THE ATMOSPHERE...ESPECIALLY OVER WEST KENTUCKY. WITH AN 850 MB
THETA-E RIDGE IN PLACE...SURFACE DEW POINTS IN THE 70S...AND WEAK
PVA...EXPECT SHOWERS AND THUNDERSTORMS TO BE SCATTERED IN COVERAGE.
WITH THE FRONT BISECTING THE AREA AT 18Z...THE FOCUS FOR MOST OF THE
PRECIPITATION WILL SHIFT ACROSS OUR SOUTHERN COUNTIES THIS
AFTERNOON. PRECIPITABLE WATER VALUES ARE FORECAST OVER 1.75 INCHES
WITH K INDICES IN THE LOWER 30S...SO THE SLOW MOVEMENT OF THE STORMS
COULD RESULT IN LOCALLY HEAVY RAIN.

AFTER A LINGERING CHANCE POP IN SOUTHEAST COUNTIES THIS EVENING...
CLOUDS SHOULD DECREASE OVERNIGHT. AS THE CLEARING SKIES PROMOTE GOOD
RADIATIONAL COOLING...THE HIGH MOISTURE CONTENT OF NEAR CALM SURFACE
AIR SHOULD ALLOW FOR THE FORMATION OF AT LEAST PATCHY FOG. MOS
GUIDANCE HAS HINTED AT THIS SCENARIO FOR AT LEAST THREE CONSECUTIVE
RUNS...SO FEEL ITS INCLUSION IS STILL WARRANTED.

WITH WEAK HIGH PRESSURE IN CONTROL...MONDAY AND MONDAY NIGHT ARE
SHAPING UP TO BE MOSTLY CLEAR AND LESS HUMID. THEN THE MODELS BRING
ANOTHER FRONT THROUGH ON TUESDAY. LATEST 00Z AVN ACTUALLY GENERATES
SMALL AMOUNTS OF QPF WITH THIS NEXT FRONT. WITH LITTLE MOISTURE...
HOWEVER...BELIEVE AN INCREASE IN CLOUD COVER AND A BOOSTER SHOT OF
LESS HUMID AIR WILL BE THE ONLY EFFECTS OF FRONTAL PASSAGE.

WEAK SURFACE HIGH PRESSURE WILL DOMINATE OUR MID-WEEK WEATHER WITH
NEAR SEASONAL TEMPERATURES. THEN THE APPROACH OF A MUCH MORE POTENT
SYSTEM WILL GIVE THE REGION ANOTHER CHANCE FOR SHOWERS AND STORMS
FRIDAY AND SATURDAY. LATEST MRF INDICATES THIS WILL BE FOLLOWED BY
THE INVASION OF A REFRESHING CANADIAN AIR MASS FOR THE LATTER HALF
OF NEXT WEEKEND.

GOING ZONES HANDLE THIS SCENARIO WELL...SO ONLY MINOR TWEAKS ARE
ANTICIPATED. MAV/FWC MOS GUIDANCE CLOSE...AND SEE NO REASON FOR
SIGNIFICANT DEVIATION.

.PAH...NONE.

PRESLEY

In the hours before

Special weather statement, Aug 25, 10:50 AM CST, 2 hours 10 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-251900-

THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
1150 AM CDT SAT AUG 25 2001

THIS OUTLOOK COVERS SOUTHEAST MISSOURI...WESTERN KENTUCKY...SOUTHERN
ILLINOIS AND SOUTHWEST INDIANA...AND IS VALID UNTIL 600 AM SUNDAY.

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED ACROSS THE QUAD
STATE REGION THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS
COULD REACH SEVERE LEVELS.

A TROGH OF LOW PRESSURE EXTENDING THROUGH SOUTHERN ILLINOIS AND
SOUTHEAST MISSOURI WILL CONTINUE TO WORK ITS WAY SLOWLY EASTWARD
THIS AFTERNOON. SCATTERED TO NUMEROUS THUNDERSTORMS HAVE DEVELOPED
ALONG THIS BOUNDARY DURING THE MID AND LATE MORNING. AS HEATING
CONTINUES TO THE EAST OF THIS TROF...THE AIR WILL BECOME MORE
UNSTABLE...AND ADDITIONAL STORMS ARE EXPECTED TO DEVELOP. BECAUSE OF
THE VERY MOIST AND UNSTABLE AIR...A FEW OF THE THUNDERSTORMS COULD
REACH SEVERE LEVELS...WITH DAMAGING WIND GUSTS THE MAIN CONCERN.

STORM MOVEMENT WILL BE NORTHEAST AT 15 TO 20 MPH. DUE TO THE SLOW
MOVEMENT OF THE TROUGH...STORMS MAY MOVE REPEATEDLY OVER THE SAME
AREA...CREATING THE POTENTIAL FOR LOCALIZED FLOODING.

ANOTHER ROUND OF THUNDERSTORMS MAY OCCUR OVERNIGHT AS A COLD FRONT
APPROACHES FROM THE WEST. WITH MOST OF THE UPPER LEVEL ENERGY
PASSING NORTH OF THE AREA...THE POTENTIAL FOR SEVERE
THUNDERSTORMS WILL REMAIN SMALL.

SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR TONIGHT.

MEFFERT
Special weather statement, Aug 25, 11:45 AM CST, 1 hour 15 minutes before
INZ081-082-085>087-KYZ018-251845-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
1245 PM CDT SAT AUG 25 2001

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHWEST INDIANA...

AT 1245 PM DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS
FROM NEAR PRINCETON...TO NEAR NEW HARMONY INDIANA. MOVEMENT WAS TO
THE NORTHEAST AT 20 MPH.

WIND GUSTS TO 45 MPH WILL BE POSSIBLE WITH THESE STORMS...ALONG WITH
SMALL HAIL.

BRIEF HEAVY RAINFALL WILL BE LIKELY WITH THESE STORMS.

THE STORMS ARE BEING MONITORED FOR INTENSIFICATION...WHICH IS
POSSIBLE AS THEY MOVE NORTHEAST THROUGH SOUTHWEST INDIANA.

PEOPLE IN SOUTHWEST INDIANA SHOULD KEEP ABREAST OF THE WEATHER
SITUATION THIS AFTERNOON.

SPODEN
Local storm report, Aug 25, 12:42 PM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
142 PM CDT SAT AUG 25 2001

TIME(CDT)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0125 PM    BOONVILLE                 IN   0.75 INCH HAIL
08/25/01   WARRICK                        DIME SIZE HAIL REPORTED
                                          BY BOONVILLE LIBRARY.

0127 PM    BOONVILLE                 IN   60 MPH WIND GUST
08/25/01   WARRICK                        WIND GUSTS TO 60 MPH AND
                                          HAIL UP TO DIME SIZE
                                          REPORTED BY SPOTTER.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Warrick

When
August 25, 1:00 PM CST to 3:15 PM CST
Where
Warrick County, Boonville
Reported by
TRAINED SPOTTER
Coordinates
38.092, -87.272 (the zone’s center; the record gives no point)

Slow-moving thunderstorms produced very heavy rainfall that flooded Highway 662. Spotters reported water 2 inches deep in parts of Boonville, and more thunderstorms were on the way at the time of the report.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2001Every state in 2001This day in weather historyWarnings in Indiana, August 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5265687.